Florida, 2003

Damaging Wind in Florida, July 12, 2003

July 12, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 1:50 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 12, 1:50 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SAT JUL 12 2003

CURRENTLY...AMPLIFIED UPPER PATTERN OVER THE CONUS FOR THIS TIME OF
YEAR...WITH TROF OVER THE E 1/2 AND RIDGE OVER THE W. HOWEVER...
UPPER FLOW OVER THE IMMEDIATE SE IS ALMOST ZONAL. AS A RESULT...SFC
FRONT RAPIDLY LOOSING ITS PUNCH AS EXPECTED. PRESENT BOUNDARY
EXTENDS FROM NR MID-ATLC TO NR KMCN. RETURN FLOW ALREADY BEGINNING
OVER AL AND MS...AND VIRTUALLY NO WIND SHIFT ACROSS FRONTAL SFC.

PUBLIC...EXPECT A BIT OF DRIER AIR TO BRIDGE WHAT IS LEFT OF THE
FRONTAL SFC...BRINGING A 2-3 DEG REDUCTION IN TEMPS IN MANY AREAS.
POSITION OF UPPER TROF WILL DRAG TROPICAL PLUME OF MOISTURE FROM
CLAUDETTE ACROSS THE AREA OVER THE NEXT FEW DAYS...ESP FL ZONES. THE
RESULT WILL BE AN INCREASE IN PRECIP H2O...BUT ALSO THICKER MID AND
HI CLOUDINESS. WHILE THE INCREASE IN OVERALL MOISTURE COULD INCREASE
OVERALL PRECIP COVERAGE...THINK THE REDUCTION IN SFC HEATING FROM
CLOUDS AND SLIGHTLY DRIER AIR WILL SOMEWHAT COUNTERACT THIS. SO...
EXPECT MORE UNIFORM POP COVERAGE IN THE CLIMO RANGE OR JUST A TAD
ABOVE.

EXTENDED...SCALED BACK PRECIP MENTION IN LATER PERIODS. WILL WAIT
FOR RUN-TO-RUN CONSISTENCY ON GFS TROPICAL WAVE TOWARD LATE WEEK
BEFORE BITING ON HIGHER POPS. EVEN IF WAVE IS AS STRONG AS
DEPICTED...BELIEVE BRUNT OF PRECIP WILL AFFECT CENTRAL AND S FL.

MARINE...NO HEADLINES. BERMUDA HIGH BUILDS IN WITH THE RIDGE AXIS
GRADUALLY SHIFTING NORTH FROM CENTRAL FLORIDA TO ACROSS GEORGIA
THROUGH THE PERIOD. WINDS SOUTH OR SOUTHWEST 10 TO 15 KNOTS BECOMING
SOUTHEAST TUESDAY AND WEDNESDAY.

FIRE WX...NO HEADLINES.

PRELIMINARY POINT TEMPS/POPS...
AMG   91  72  90  71 /  50  20  50  30
SSI   89  74  87  73 /  40  30  50  40
JAX   90  73  88  72 /  40  40  50  40
SGJ   89  75  87  73 /  40  40  50  40
GNV   91  71  89  71 /  50  40  50  40
OCF   91  71  89  71 /  50  30  50  40

.JAX...
FL...NONE.
GA...NONE.

CARROLL/PETERSON
Hazardous weather outlook, Jul 12, 12:30 PM EST, 1 hour 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST
AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG THE
SEA BREEZE FRONTS AS THEY MOVE INLAND. THE SEA BREEZE MERGER IS
EXPECTED TO OCCUR ALONG THE INTERSTATE 75 CORRIDOR...THEN STORMS
WILL DRIFT TO THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING
HOURS. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND
HEAVY RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING
AREAS. ISOLATED PULSE SEVERE STORMS MAY OCCUR...PARTICULARLY NEAR AND
EAST OF INTERSTATE 75 IN FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND
EVENING HOURS EACH DAY.

SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION.  THE ALTAMAHA RIVER
HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS
WITH MINIMAL IMPACT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF
WARNING ARE ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Jul 12, 12:17 PM EST, 1 hour 58 minutes before
FLZ040-121815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG THUNDERSTORM WINDS UNTIL 215 PM...

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SALT SPRINGS...MOVING
WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LAKE KERR...JUNIPER SPRINGS...LYNNE AND MOSS BLUFF THROUGH
215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PLEASE TAKE SHELTER IF
LIGHTNING IS IN YOUR AREA AND PLEASE DO NOT DRIVE THROUGH WATER OF
UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 12:23 PM EST, 1 hour 52 minutes before
FLZ033-038-121830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
AND SOUTHERN SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL
230 PM...

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 2 MILES NORTHWEST OF PALM COAST...MOVING
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PALM COAST...MARINELAND...ESPANOLA...CRESCENT
BEACH...BUNNELL...ST. AUGUSTINE BEACH...DUPONT CENTER AND BUTLER
BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 12:40 PM EST, 1 hour 35 minutes before
FLZ035-121845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST
COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 245 PM...

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR BELL...MOVING NORTHEAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS BETWEEN BELL AND
THREE RIVERS ESTATES THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 12:53 PM EST, 1 hour 22 minutes before
FLZ037-121900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL UNTIL 300 PM...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF HOLLISTER...OR ABOUT 8
MILES NORTH OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOLLISTER...MANNVILLE...
INTERLACHEN...CARRAWAY AND FLORAHOME THROUGH 300 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE
THROUGH WATER OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 1:29 PM EST, 46 minutes before
FLZ033-038-121930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER AND
SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 330 PM...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 15 MILES SOUTH OF SPUDS...OR ABOUT 6
MILES NORTHEAST OF ANDALUSIA...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUPONT
CENTER...SPUDS...ST. AUGUSTINE SHORES...ELKTON AND ST. AUGUSTINE
SOUTH THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA. VERY HEAVY RAINFALL IS ALSO
LIKELY...PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
July 12, 2:15 PM EST
Where
Putnam County, Palatka
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.650, -81.633

Two power lines down with poles broken at south 15th street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359742.